Thunderstorm Wind, Upshur
- When
- June 7, 3:10 PM CST
- Where
- Upshur County, 1 mi W of East Mtn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.583, -94.850
Trees downed just west of town and throughout the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 7, 1:20 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT MON JUN 7 2004 .DISCUSSION... THE CURRENT AFTERNOON RADAR IMAGE SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTHWARD ACROSS THE EAST TEXAS LAKES AREA...HOWEVER STORMS ARE SHOWING A WEAKENING TREND AS THEY MOVE EAST. THIS ACTIVITY WILL CONTINUE TO MARCH NORTHWARD...HOWEVER MOST ACTIVITY SHOULD STAY GENERALLY WEST OF A NATCHITOCHES LA...MAGNOLIA AR LINE. AN UPPER LEVEL RIDGE OVER THE NORTHERN GULF THIS AFTERNOON...WILL MEANDER IN THIS GENERAL LOCATION DURING THE NEXT 48 HOURS...AS A WEAK SHEAR AXIS SETS UP ACROSS CENTRAL TEXAS AND EASTERN OKLAHOMA. THE MODELS SHOW SEVERAL UPPER LEVEL DISTURBANCES ROTATING UP THE WESTERN SIDE OF THIS RIDGE AS IT LINGERS OVER THE NORTHERN GULF. THUS THE BEST CHANCES FOR RAIN THIS PERIOD WILL BE ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS AS THESE DISTURBANCES INTERACT WITH GULF MOISTURE AND DAYTIME HEATING. A DECENT CAP WILL BE OBSERVED ACROSS THE EASTERN HALF OF THE AREA... THUS THUNDERSTORMS WILL STRUGGLE TO DEVELOP IN THE EASTERN SECTIONS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. SO FOR THE FORECAST WILL STAY WITH CURRENT TREND...OF HIGHER POPS IN THE WEST AND LOWER IN THE EAST. I AM GOING TO HOLD OFF ON ANY TYPE OF FLOOD WATCH...ALTHOUGH SOME STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN ACROSS THE WEST THIS PERIOD. MAV AND FWC AGREE ON MINS...HOWEVER THERE IS SOME DISCREPANCIES ON MAXES TEMPS ACROSS THE NORTH AND EAST. MAV IS THROWING OFF HIGHER POPS...WITH CORRESPONDING LOWER MAX TEMPS...WHILE FWC CONTINUES WITH NEAR NORMAL CLIMATOLOGY. SO WILL TAKE A BALANCE ON MAX TEMPS...AS WE SHOULD AT LEAST HEAT UP INTO THE MID 80S...WITH RAIN NOT AFFECTING TEMPS UNTIL MID AFTERNOON. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 72 87 72 87 / 30 50 40 50 MLU 70 89 71 88 / 20 30 20 30 TXK 72 86 71 85 / 20 50 40 50 TYR 73 83 73 85 / 30 60 50 50 LFK 71 85 72 87 / 30 60 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TODAY...WITH ISOLATED THUNDERSTORMS OVER NORTH LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GENERALLY WET UPPER AIR PATTERN WILL EXIST AS A MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE FOUR STATE REGION THROUGH THE WEEK. SEVERAL UPPER DISTURBANCES WILL MOVE OVER THE AREA RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE WESTERN HALF OF THE REGION. DUE TO PREVIOUS RAINFALL INCREASING GROUND MOISTURE...THE POTENTIAL FOR FLOODING AND FLASH FLOODING WILL BE HIGH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT. 03
The Shreveport radar (KSHV), 96 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed just west of town and throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404712.